Alert archive / New York / Wind Chill Advisories in 2011
Wind Chill Advisory 4, NWS Albany, NY
NWS Albany, NY issued this wind chill advisory at Feb 14, 2011, 3:10 PM EST for Warren County, Washington County, New York; Berkshire County, Massachusetts. It took effect at Feb 15, 2011, 12:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 3:10 PM EST (20:10 UTC)
- In effect from
- Feb 15, 2011, 12:00 AM EST
- Expired
- Feb 15, 2011, 4:14 AM EST
- In force
- 4 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 72 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
700 WWUS41 KALY 142010 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 310 PM EST MON FEB 14 2011 NYZ032-033-151000- /O.NEW.KALY.WC.W.0002.110215T0500Z-110215T1500Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 310 PM EST MON FEB 14 2011 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY. * LOCATIONS: NORTHERN HERKIMER AND HAMILTON COUNTY. * HAZARDS: DANGEROUS LOW WIND CHILL VALUES. * WIND CHILL VALUES: NEAR 30 BELOW ZERO. * WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...SUBSIDING 10 TO 20 MPH TOWARD SUNRISE TUESDAY MORNING. * TEMPERATURES: FALLING THROUGH THE 20S THIS EVENING...BELOW ZERO AFTER MIDNIGHT. * IMPACTS: EXPOSED SKIN COULD EXPERIENCE FROSTBITE IN A VERY SHORT PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MAZ001-NYZ042-043-083-151000- /O.NEW.KALY.WC.Y.0004.110215T0500Z-110215T1500Z/ NORTHERN BERKSHIRE-NORTHERN WARREN-NORTHERN WASHINGTON- SOUTHEAST WARREN- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... WARRENSBURG...WHITEHALL...GRANVILLE...GLENS FALLS... WEST GLENS FALLS 310 PM EST MON FEB 14 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY. * LOCATIONS: LAKE GEORGE REGION OF NEW YORK AND NORTHERN BERKSHIRES OF MASSACHUSETTS. * HAZARDS: LOW WIND CHILL READINGS. * WIND CHILL VALUES: RANGING BETWEEN 15 TO 25 BELOW ZERO. * WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...SUBSIDING 10 TO 20 MPH TOWARD SUNRISE TUESDAY MORNING. * TEMPERATURES: FALLING THROUGH THE 20S THIS EVENING...AROUND ZERO TO 5 ABOVE WELL AFTER MIDNIGHT. * IMPACTS: EXPOSED SKIN COULD EXPERIENCE FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
2 follow-up statements
370 WWUS41 KALY 150249 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 949 PM EST MON FEB 14 2011 NYZ032-033-151100- /O.CON.KALY.WC.W.0002.110215T0500Z-110215T1500Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 949 PM EST MON FEB 14 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. * LOCATIONS: NORTHERN HERKIMER AND HAMILTON COUNTY. * HAZARDS: DANGEROUS LOW WIND CHILL VALUES. * WIND CHILL VALUES: NEAR 30 BELOW ZERO. * WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS... SUBSIDING TO 10 TO 20 MPH TOWARD SUNRISE TUESDAY MORNING. * TEMPERATURES: FALLING TO BELOW ZERO BY SUNRISE TUESDAY. * IMPACTS: EXPOSED SKIN COULD EXPERIENCE FROSTBITE IN A VERY SHORT PERIOD OF TIME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MAZ001-NYZ042-043-083-151100- /O.CON.KALY.WC.Y.0004.110215T0500Z-110215T1500Z/ NORTHERN BERKSHIRE-NORTHERN WARREN-NORTHERN WASHINGTON- SOUTHEAST WARREN- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... WARRENSBURG...WHITEHALL...GRANVILLE...GLENS FALLS... WEST GLENS FALLS 949 PM EST MON FEB 14 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. * LOCATIONS: LAKE GEORGE REGION OF NEW YORK AND NORTHERN BERKSHIRES OF MASSACHUSETTS. * HAZARDS: LOW WIND CHILL READINGS. * WIND CHILL VALUES: RANGING BETWEEN 15 TO 25 BELOW ZERO. * WINDS: NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS... SUBSIDING TO 10 TO 20 MPH TOWARD SUNRISE TUESDAY MORNING. * TEMPERATURES: FALLING TO BETWEEN ZERO AND 5 ABOVE BY SUNRISE. * IMPACTS: EXPOSED SKIN COULD EXPERIENCE FROSTBITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
455 WWUS41 KALY 150914 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 414 AM EST TUE FEB 15 2011 NYZ032-033-151015- /O.CAN.KALY.WC.W.0002.000000T0000Z-110215T1500Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 414 AM EST TUE FEB 15 2011 ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND CHILL WARNING FOR NORTHERN HERKIMER AND HAMILTON COUNTIES. $$ MAZ001-NYZ042-043-083-151015- /O.CAN.KALY.WC.Y.0004.000000T0000Z-110215T1500Z/ NORTHERN BERKSHIRE-NORTHERN WARREN-NORTHERN WASHINGTON- SOUTHEAST WARREN- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... WARRENSBURG...WHITEHALL...GRANVILLE...GLENS FALLS... WEST GLENS FALLS 414 AM EST TUE FEB 15 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND CHILL ADVISORY FOR THE LAKE GEORGE REGION AND NORTHERN BERKSHIRES. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind chill advisory went out at Feb 14, 12:42 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Feb 14, 12:42 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1242 PM EST MON FEB 14 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL PASS TO OUR NORTH TODAY DRAGGING A
COLD FRONT ACROSS THE REGION. SOUTHERLY WINDS AHEAD OF THIS LOW
AND BOUNDARY WILL BRING MILDER AIR TO THE REGION. HOWEVER...ONCE
THE COLD FRONT MOVES THROUGH MUCH COLDER AIR WILL BE USHERED IN ON
STRONG AND GUSTY WINDS. HIGH PRESSURE WILL BEGIN TO BUILD IN ON
TUESDAY AND WILL DOMINATE OUR WEATHER THROUGH MID WEEK. TEMPERATURES
ARE EXPECTED TO WARM TO WELL ABOVE NORMAL TO END THE WORK WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 11 AM...SEEMS SKIES HAVE CLEARED AHEAD OF THE SFC FRONT AND
INCREASING MIXING LEADING TOWARD A RAPID INCREASE IN TEMPERATURES.
HAVE ADJUSTED HIGH TEMPS A GOOD 5 DEGREES WITH MANY HUDSON VALLEY
LOCATIONS AND INTO PORTIONS OF ADJACENT WESTERN NEW ENGLAND
TOPPING 50F. WE ARE ALSO LOOKING VERY CLOSELY AT WIND GUSTS AND
THOSE WINDS OBSERVED UPSTREAM. WE WILL CONTINUE WITH THE WIND
ADVISORY BUT THE HIGHER TERRAIN COULD BE AN ISSUE...ESPECIALLY PER
THE NAM12 0-30AGL WIND FORECAST.
AS OF 10 AM...BASED ON UPSTREAM OBSERVATIONS AND LATEST
ARRIVAL OF RUC/HRR/NAM12...SEEMS THE ISALLOBARIC RISE WILL BE
SLIGHTLY FURTHER NORTH. AFTER COLLABORATION WITH NEIGHBORING
OFFICES...WE WILL EXPAND THE WIND ADVISORY FOR THE REMAINDER OF
THE CWA AND BEGINNING TIME A LITTLE SOONER.
AS OF 830 AM...LINE OF SHOWERS CONTINUES TO PROGRESS A BIT FASTER
THAN ANTICIPATED ACROSS PORTIONS OF THE DACKS. THE RUC/HRRR SEEMS
TO BE PLAYING CATCHUP ATTM WITH THE LATEST RUN NOW SUGGESTING THIS
BAND OF SHOWERS TO INTERMITTENTLY CONTINUE THROUGH AT LEAST THIS
MORNING. THEREFORE...HAVE ADJUSTED POPS/WX. AS FOR PRECIP
TYPES...MESONETS ALONG WITH RTMA ANALYSIS SUGGESTS POCKETS OF
BELOW FREEZING AIR HENCE A WINTRY MIX OF SNOW/RAIN THAT SHOULD
TRANSITION TO MAINLY RAIN BY LATE THIS MORNING. OTHERWISE...JUST
MINOR TWEAKS TO CURRENT TEMPS/DEWPTS.
AS OF 630 AM...MINOR UPDATE TO BRING TEMPERATURES AND DEW POINTS
IN BETTER LINE TO OBSERVATIONS. MILD ACROSS MOST OF FORECAST
AREA. COLD SPOT IS ACROSS THE FOOTHILLS TO THE ADIRONDACKS ACROSS
MAINLY FULTON AND NORTHERN SARATOGA COUNTIES WHERE TEMPERATURES
ARE IN THE 20S. ALSO...ADJUSTED WINDS USING MOST CURRENT
GUIDANCE...NO BIG CHANGES. SOUTHERLY WINDS GUSTING IN MANY
LOCATIONS. PRECIPITATION ASSOCIATED WITH APPROACHING LOW PRESSURE
SYSTEM WILL MOVE INTO THE NORTHWEST PORTION OF THE AREA THIS
MORNING.
AS OF 457 AM...LOW PRESSURE SYSTEM CENTERED OVER THE GREAT LAKES
WILL MOVE EASTWARD TODAY DRAGGING A COUPLE OF COLD FRONTS ACROSS
THE REGION. SOUTHERLY FLOW AHEAD OF THE SYSTEM WILL BRING MILDER
AIR INTO THE REGION. ABOVE NORMAL TEMPERATURES FOR VALENTINES DAY
ALONG WITH RAIN AND SNOW SHOWERS ESPECIALLY TO THE NORTH AND WEST
OF THE CAPITAL DISTRICT. WITH THE PASSAGE OF THE FIRST BOUNDARY
THROUGH THE MORNING HOURS WINDS WILL SHIFT TO THE WEST AND BECOME
BRISK AND GUSTY. ANOTHER BOUNDARY WILL CROSS THE AREA DURING THE
AFTERNOON HOURS AND WINDS WILL SHIFT NORTHWEST AND BECOME STRONGER
AS THE LOW DEEPENS AS IT MOVES AWAY FROM THE REGION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
HAVE ISSUED A WIND ADVISORY FOR TONIGHT FOR THE CAPITAL
DISTRICT...SCHOHARIE VALLEY...EASTERN CATSKILLS...MID HUDSON
VALLEY...TACONICS...BERKSHIRES ...LITCHFIELD COUNTY AND SOUTHERN
VERMONT.
THE PRESSURE GRADIENT WILL BECOME VERY TIGHT ACROSS THE REGION AS
THE DEPARTING LOW DEEPENS AND RIDGING BEGINS TO BUILDS IN.
EXPECTING WIND GUSTS OF 45 TO 50 MPH TO BE POSSIBLE ESPECIALLY
DURING THE EVENING HOURS.
WITH A WESTERLY FLOW IN PLACE HAVE GONE LIKELY FOR UPSLOPE SNOW
SHOWERS DURING THE EVENING FOR SOUTHERN VERMONT INTO THE BERKSHIRES
AND TACONICS. ALSO WRAPPED AROUND AND LAKE ENHANCED SNOW SHOWERS
ACROSS THE WESTERN ADIRONDACKS AND AND WESTERN MOHAWK VALLEY. POPS
DECREASING OVERNIGHT.
THE PRESSURE GRADIENT WILL WEAKEN DURING THE DAY TUESDAY AS THE
RIDGE BUILDS IN. STILL EXCEPTING BRISK AND GUSTY WINDS ESPECIALLY
DURING THE MORNING TUESDAY. SURFACE RIDGE MOVES OVER REGION
TUESDAY NIGHT AND UPPER RIDGE ALSO BUILDS IN. IT WILL BE A COLD
NIGHT WITH MAINLY SINGLE DIGITS EXPECTED...AROUND 10 DEGREES IN
THE HUDSON VALLEY FROM POUGHKEEPSIE TO ALBANY WITH JUST BELOW ZERO
ACROSS THE SOUTHERN ADIRONDACKS. TEMPERATURES WILL MODERATE
WEDNESDAY AS THE SURFACE RIDGE SHIFTS TO OUR SOUTH AND A
BROAD SOUTHWESTERLY FLOW DEVELOPS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
ON THURSDAY...THE REGION WILL BE UNDER A BROAD 500 HPA RIDGE WHICH
WILL DOMINATE THE EASTERN STATES...WITH A SURFACE HIGH EAST OF CAPE
HATTERAS...A FRONTAL SYSTEM EXTENDING FROM THE ALASKA PANHANDLE
EASTWARD ACROSS CANADA DIPPING INTO THE NORTHERN PLAINS STATES...WITH
A LOW CENTER OVER THE NORTHERN ROCKIES. THIS FRONTAL SYSTEM WILL
DIG SOUTHWARD TOWARD TEXAS AS THE LOW MOVES INTO THE WESTERN GREAT
LAKES STATES BY FRIDAY MORNING...WITH A 500 HPA TROF DEEPENING AS
IT MOVES EASTWARD. WESTERLY LOW LEVEL WINDS WILL BACK AROUND TO
THE SOUTHWEST AND BRING WARMTH AND MOISTURE IN FROM THE LOWER
MISSISSIPPI VALLEY...AND BRING ABOUT AN INCREASING CHANCE OF RAIN
THURSDAY NIGHT INTO FRIDAY...WITH TEMPERATURES RISING INTO THE 40S
AND LOW 50S MIDDAY THURSDAY AND AGAIN FRIDAY. CLOUDS WILL INCREASE
ACROSS THE REGION THURSDAY AND UNDER CLOUDY SKIES AND SOUTHWESTERLY
WINDS LOWS ON THURSDAY NIGHT WILL BE IN THE LOW AND MID 30S. IT
WILL TURN ABRUPTLY COLDER FRIDAY NIGHT FOLLOWING THE PASSAGE OF A
COLD FRONT LATE FRIDAY AFTERNOON WITH LOWS FROM NEAR 20 NORTH TO
THE LOWER 30S SOUTH. THE FRONTAL PASSAGE WILL BE FOLLOWED BY BRISK
NORTHWESTERLY WINDS WITH RAIN MIXING WITH AND TURNING TO SNOW.
SATURDAY WILL FEATURE THE PASSAGE OF THE UPPER TROF WITH LOTS OF
CLOUDS AND HIGHS FROM THE UPPER 20S NORTH TO THE MID 40S SOUTH.
WITH DIMINISHING WINDS AND PARTIAL CLEARING ON SATURDAY NIGHT LOWS
WILL RANGE FROM THE SINGLE DIGITS NORTH TO AROUND 20 SOUTH. ON
SUNDAY IT WILL AGAIN FEEL LIKE WINTER HAS RETURNED WITH LOTS OF
CLOUDS ACROSS THE HIGHER TERRAIN...BRISK NORTHWESTERLY WINDS...AND
HIGHS FROM THE UPPER 20S NORTH TO AROUND 40 SOUTH.
&&
.AVIATION /18Z MONDAY THROUGH FRIDAY/...
LATEST VISIBLE SATELLITE IMAGE SHOWS LOWER CLOUDS AHEAD OF A SURFACE
COLD FRONT RAPIDLY APPROACHING THE REGION. FLYING CONDITIONS
CURRENTLY ARE VFR WITH JUST SCT CLOUDS...BUT LOWER CIGS IN BKN-OVC
CLOUDS WILL LIKELY MOVE INTO KGFL/KALB BY THE MID TO LATE
AFTN...AND THIS MAY ALLOW FOR A PERIOD OF MVFR CIGS...MAINLY FOR
KGFL. THE LOWER CLOUDS WILL AFFECT KPOU BY LATE THIS AFTN/THIS
EVENING...BUT FLYING CONDITIONS SHOULD REMAIN VFR THERE. LATEST 12
UTC GFS/NAM MODELS SHOW LITTLE PRECIP ASSOCIATED WITH THIS FRONT
SHOULD MAKE IT INTO THE HUDSON VALLEY BY LATER TODAY...SO WILL ONLY
GO WITH A VCSH IN THE TAFS FOR NOW FOR THE LATE AFTN AND EVENING
HOURS...AS ANY PRECIP THAT WOULD AFFECT FLYING CONDITIONS SHOULD
REMAIN MAINLY WEST AND NORTH OF THE TAF SITES. CIGS WILL CLEAR OUT
FOR THE SECOND HALF OF THE NIGHT...WITH CLEAR SKIES FOR THE LATE
OVERNIGHT AND INTO THE DAY ON TUESDAY.
THE MAIN AVIATION ISSUE THROUGH THE TAF PERIOD WILL LIKELY BE THE
STRONG WINDS. SW WINDS WILL GUST UP TO 30 KTS THIS AFTN...AND
BECOME WESTERLY BY LATE THIS AFTN AND CONTINUE INTO THIS EVENING
WITH THE PASSAGE OF THE SURFACE COLD FRONT. WINDS DURING THIS TIME
COULD GUST 25-35 KTS...ESP AROUND KALB...WHERE WINDS WILL BE
CHANNELED DOWN THE MOHAWK VALLEY. THE SUSTAINED WINDS WILL BEGIN TO
DIMINISH SOMEWHAT BY LATE TONIGHT...AS THEY BECOME MORE NORTH TO
NORTHWESTERLY...BUT WILL STILL GUST AT TIMES TO AROUND 20-25 KTS
RIGHT INTO TUESDAY MORNING.
OUTLOOK...
TUE PM-THU...VFR. NO SIG WX.
THU NIGHT-FRI...VFR/MVFR. CHC -SHRA.
&&
.HYDROLOGY...
PERSISTENT COLD WEATHER HAS KEPT ICE THICK ON MANY RIVERS
ACROSS THE REGION.
SOME LIGHT RAIN SHOWERS ARE POSSIBLE TODAY ACROSS THE REGION...
POSSIBLY MIXED WITH SNOW ACROSS THE ADIRONDACKS...AS WARMER
AIR FLOWS INTO THE REGION TODAY. TEMPERATURES WILL WARM FROM
THE UPPER 30S TO THE MID 40S FOR A FEW HOURS BEFORE A COLD
FRONT MOVES THROUGH LATE THIS AFTERNOON. HOWEVER LITTLE IN THE
WAY OF MELTING WILL OCCUR DUE TO THE ABSENCE OF SUNSHINE AND THE
THICK SNOWPACK. TEMPERATURES WILL DROP FOLLOWING THE FRONTAL
PASSAGE AND SHOULD BE BELOW FREEZING BY LATE EVENING. THEY ARE
NOT EXPECTED TO GET ABOVE FREEZING ON TUESDAY.
IT WILL WARM UP AGAIN STARTING WEDNESDAY...WITH AFTERNOON HIGHS
FROM THE UPPER 30S NORTH TO THE MID 40S SOUTH...BUT DROP BELOW
FREEZING WEDNESDAY NIGHT. ON THURSDAY DAYTIME HIGHS SHOULD BE
IN THE FORTIES AND LOW FIFTIES...WITH MOST AREAS REMAINING ABOVE
THE FREEZING POINT THURSDAY NIGHT. HIGHS FRIDAY WILL RANGE FROM
THE MID 40S TO THE MID 50S. SOME MELTING COULD RESULT THURSDAY
AND AGAIN FRIDAY WITH STRONG SOUTHWESTERLY WINDS ALTHOUGH IT
APPEARS THERE WILL NOT BE MUCH IN THE WAY OF SUNSHINE. DEPENDING
ON HOW MUCH MELTING OCCURS...THERE COULD BE ENOUGH OF AN INCREASE
IN STREAMFLOW IN RIVERS SOUTH AND EAST OF THE ALBANY AREA TO
POSSIBLY RESULT IN SOME ICE BREAKUP. THE ICE THIS YEAR IS THICK
ENOUGH THAT ICE JAMS ARE POSSIBLE DURING BREAKUP.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EST TUESDAY FOR
CTZ001-013.
NY...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EST TUESDAY FOR
NYZ032-033-038>043-047>054-058>061-063>066-082>084.
MA...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EST TUESDAY FOR
MAZ001-025.
VT...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM EST TUESDAY FOR
VTZ013>015.
&&
SYNOPSIS...IAA
NEAR TERM...IAA/BGM
SHORT TERM...IAA
LONG TERM...RCK
AVIATION...FRUGIS
HYDROLOGY...RCK
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANYHazardous weather outlook, Feb 14, 11:13 AM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1113 AM EST MON FEB 14 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-151200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1113 AM EST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 4:35 AM EST | Wind Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 24 hr |
| Feb 14, 3:10 PM EST | Wind Chill Warning | ALY | Hamilton, Herkimer | 13 hr |
| Feb 14, 3:15 PM EST | High Wind Warning | ALY | Greene, Ulster | 13 hr |
Nearby
Wind Chill Advisories in New York, 2011Wind Chill Advisories in Massachusetts, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.